Ask a doctor

Sculptra and Blood Thinners?

Do blood thinners like Plavix diminish or lessen the positive effects of Sculptra injections?

Doctor Answers (15)

Blood thinners don't diminish or lessen the positive effects of Sculptra...

+1

but it's a good idea not to take the blood thinners when you're injected with the product due to the increased likelihood of bleeding and bruising... realizing that some cardiologists don't want their patients to discontinue blood thinners for cosmetic treatments, it might be wise to piggy-back therapy when you'll be off the drugs for dental work or some other medical procedure


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Sculptra and Blood Thinners?

+1

Thank you for your question. Plavix will increase your risk of bruising when injected, but duration should be close to the same time.. I hope this helps.

Vivek Bansal, MD
Danville Plastic Surgeon
5.0 out of 5 stars 9 reviews

Blood Thinners and Sculptra

+1

Blood thinners such as Plavix, Coumadin, etc., should not adversely effect the Sculptra results.   Patients on blood thinners will likely have more bruising.

Craig Mezrow, MS, MD
Philadelphia Plastic Surgeon
5.0 out of 5 stars 2 reviews

You might also like...

Sculptra Aesthetic and Blood Thinners

+1

Blood thinners do not lessen the positive effects of Sculptra Aesthetic, however they can lead to bruising.  For all fillers and botox, we recommend avoiding alcohol, blood thinners, aspirin, fish oil, St. John’s Wort and vitamin E one week prior to injections.  Fresh pineapple & bromelain (which you can get from GNC) helps to reduce bruising.  In addition, we use microcannulas to improve the bruising, recovery time and discomfort of filler injections.  The microcannula is a flexible, rounded tip needle that has revolutionized the world of dermal fillers.  This technique is used on all areas of the face and is especially beneficial for treatment under the eyes and other sensitive areas. 

I hope this helps.  

 

 

Paul L. Leong, MD, FACS
Pittsburgh Facial Plastic Surgeon
5.0 out of 5 stars 27 reviews

Sculptra and Blood Thinners

+1

An agent that diminishes the platelets' ability to clot, like Plavix, will have no effect on the aesthetic results of Sculptra.  However, Plavix will increase the possibility of and duration of bruising after treament.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Sculptra and blood thinners

+1

Blood thinners will not lessen the positive effects of Sculptra, but may increase the likelihood of bruising taking place. If possible, I would recommend avoiding blood thinners 2 weeks prior to and 2 weeks following a Sculptra treatment.

In addition to blood thinners, the following things may also thin the blood, and it is important to avoid them as you may further exacerbate the issue:

1) Ibuprofen
2) NSAIDS
3) Vitamin E
4) Fish oil

A little bit of ice before and after any injections can help reduce the chances of bruising occurring and minimize the appearance if bruising does take place. I hope this helps, and good luck with your treatment.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Blood Thinners & Sculptra

+1

Blood thinners do not diminish the effect of Sculptra or any filler. Blood thinners can cause one to bruise more easily. If you bruise easily, ask your doctor if it is safe for you to stop the blood thinner for 1-2 weeks before treatment.

Kimberly Butterwick, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Sculptra and blood thinners

+1

Blood thinners won't diminish the effectiveness of Sculptra, but may make you more likely to bruise during the placement of the Sculptra. To minimize the risk of bruising with any injectable stop the following medications and supplements, if you can:

  • aspirin
  • nonsteroidal anti-inflammatory agents
  • omega-3's and fish oil
  • herbal supplements 
  • extra vitamin E
  • prescription platelet inhibitors, but only with the consent of your prescribing physician

Kimberly Finder, MD
San Antonio Dermatologic Surgeon
5.0 out of 5 stars 33 reviews

Plavix will not diminish effect of Sculptra, but will increase risk of bruising

+1

To keep the blood flowing freely through your coronary arteries, Plavix will inhibit platelet function and prevent them from clotting together.  While this won't negatively affect the action of Sculptra, it will increase the risk of bruising with Sculptra (or any) injections.  

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

Sculptra and blood thinners

+1

Blood thinners do not affect the effectiveness of Sculptra but you will have more bruising with the injections.  If you are unable to stop the blood thinners before your Sculptra treatment, expect more bruising and you can use camouflage makeup.  A week before your treatment, stop alcohol, green tea, fish oils, vitamin E and garlic which also cause bruising.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.